Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Black hard stools, abdominal pain, other gastric symptoms - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: GERD
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I have had black stool, trouble passing it, constent lower abdominal pain and burning sensation. Symptoms decrease when laying on my back. Appitite decreased, feeling dizzy and exhausted with any activity. Pain is slowly increasing
Doctor :   Hi
Doctor :   let me read
User :   hi
User :   ok
Doctor :   this all symptom from when ?
User :   about nine days now
Doctor :   black stools are consistent from the last nine days
User :   started with excedingly large stool turining black and now only comes out in small pieces and rarely
User :   yes black for nine days
Doctor :   it is hard stools
User :   yes was hard for two weeks now
User :   black and hard and very little passing for nine days
Doctor :   do the lower abdominal pain decreases following passage of stools
User :   a little but not much, eating increases the pain
Doctor :   do you have vomiting sensation ?
User :   no but acid reflux and heartburn
User :   doesnt matter what I eat either
Doctor :   all the symptoms you are describing are as a consequence of hyger acidity and gastritis
Doctor :   may i know your age and gender
User :   42 male
Doctor :   are you on any medications ?
User :   may I know your name?
User :   no
User :   no alchohol no drugs
Doctor :   did you consult any doctor for the present problem
User :   no insurance
Doctor :   presence of black stools indicate presence of blood in the stools and it is as a consequence of gastritis
User :   what can I do about it
Doctor :   you gastritis can be graded as moderate to severe types
User :   it must be acute if I feel dizzy from it yes?
Doctor :   dizzy doesent indicate acutness but it indicates you are getting weaker by the loss of blood
User :   ok makes sense, what can I do?
Doctor :   tab prilosec otc two times a day for 14 days
Doctor :   the tab to be taken in empty stomach
Doctor :   it is a otc medicine
User :   pain has kept me in bed for four days
User :   ok, and for pain?
Doctor :   yes i do understand wt all the consequences of gastritis
Doctor :   the pain here is due to hyperacidity and it will not respond to pain killers do not consume any otc pain reducing medicines
Doctor :   in a day of two twothe prilosec should bring down the pain also
Doctor :   consume lot of liquids like milk and water
User :   ok
User :   when should I consider this dangerous? or seek emergency care? say the prilosec doesnt work
User :   not doubting, just need a back up plan
Doctor :   pepto bismol is a oral suspension consume the liquuid 5 ml in the afternoon and late in the night.
User :   ok
Doctor :   your condition is in mild to moderate stage
Doctor :   if the prilosec fails to reduce the pain in 3 to 4 days
User :   I would hate to see the bad version of this
User :   ok
Doctor :   than u need to consult a doctor
User :   ok
Doctor :   also avoid spicy food and be on the bland diet for the next 3 to 4 weeks
User :   bland meaning no sugar salt fat kinda bland
Doctor :   bland menas no spicy
User :   ok thanks doc, anything else I need to know?
Doctor :   for the time thats it
Doctor :   follow the suggestions and younshould recover soon
User :   ok thank you
Doctor :   thanks for consulting health care magic
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor